MAUDE Adverse Event Report: PERFUSION SYSTEMS AORTIC ROOT ANTEGRADE ANTEGRADE CANNULA W/VENT LINE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS AORTIC ROOT ANTEGRADE ANTEGRADE CANNULA W/VENT LINE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 20009
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Laceration(s) (1946); Tissue Damage (2104)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: return of the cannula has been requested by medtronic.Pending response from the customer.Investigation is ongoing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported difficulty removing the 20009 aortic root cannula mandrel to allow insertion into the aorta.The cannula remained stuck to the mandrel with one end still in the aorta.The product was replaced to complete the case.It necessitated suture closure and required a second hole to be made in the patient's aorta.
 
Event or Problem Description
Medtronic received information that during use, the customer reported difficulty removing the 20009 aortic root cannula mandrel to allow insertion into the aorta.The cannula remained stuck to the mandrel with one end still in the aorta.No damage was noted to the cannula or its packaging.The product was replaced to complete the case.It necessitated suture closure and required a second hole to be made in the patient's aorta for cannulation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic investigation: upon receipt at medtronic¿s quality laboratory, there was no observed damage to the device and functional analysis indicated that the device functioned as intended.The device history record was reviewed and showed that this product met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The root cause for the reported clinical observation could not be determined.Medtronic will continue to monitor for similar events.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AORTIC ROOT ANTEGRADE ANTEGRADE CANNULA W/VENT LINE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key8630955
Report Number2184009-2019-00024
Device Sequence Number1941777
Product Code DWF
UDI-Device Identifier00613994495662
UDI-Public00613994495662
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K810548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number20009
Device Catalogue Number20009
Device Lot Number2018070244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;